Alert archive / Wyoming / Wind Chill Warnings in 2011
Wind Chill Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Jan 1, 2011, 2:27 PM MST for 5 counties in Wyoming. It took effect at Jan 1, 2011, 8:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 2:27 PM MST (21:27 UTC)
- In effect from
- Jan 1, 2011, 8:00 PM MST
- Expired
- Jan 2, 2011, 2:01 AM MST
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS45 KRIW 012127 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MST SAT JAN 1 2011 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST SUNDAY... .WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST SUNDAY. AS TEMPERATURES COOL THIS EVENING...AREAS OF BRISK WINDS ACROSS SWEETWATER...SUBLETTE...SOUTHERN FREMONT AND SOUTHWEST NATRONA COUNTIES ARE EXPECTED TO PRODUCE WINDS CHILLS OF 30 BELOW TO 40 BELOW ZERO. WYZ019-026-028>030-021000- /O.NEW.KRIW.WC.W.0002.110102T0300Z-110102T1700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-UPPER GREEN RIVER BASIN- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...LA BARGE...BIG PINEY... FARSON...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 227 PM MST SAT JAN 1 2011 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST SUNDAY. * SUMMARY AND TIMING...AS TEMPERATURES COOL THIS EVENING...AREAS OF BRISK WINDS ACROSS SWEETWATER...SUBLETTE...SOUTHERN FREMONT AND SOUTHWEST NATRONA COUNTIES ARE EXPECTED TO PRODUCE WINDS CHILLS OF 30 BELOW TO 40 BELOW ZERO. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...DANGEROUSLY COLD WIND CHILLS CAN CAUSE FROSTBITE OF EXPOSED SKIN IN VERY LITTLE TIME. HYPOTHERMIA IS A GREAT THREAT WITH ONLY MINIMAL EXPOSURE TO BITTER COLD WIND CHILLS. HYPOTHERMIA CAN CAUSE LOSS OF CONSCIOUSNESS AND POSSIBLY DEATH WITH PROLONGED EXPOSURE. DRESS IN LAYERS AND COVER UP ALL EXPOSED SKIN IF YOU MUST BE OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ C.BAKER
1 follow-up statement
191 WWUS45 KRIW 020901 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 201 AM MST SUN JAN 2 2011 ...WIND CHILL WARNING HAS BEEN CANCELLED... .WIND HAS DIMINISHED ACROSS THE UPPER GREEN RIVER BASIN AND TEMPERATURES HAVE REMAINED RELATIVELY WARM ACROSS SWEETWATER COUNTY...THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. WYZ019-026-028>030-021015- /O.CAN.KRIW.WC.W.0002.000000T0000Z-110102T1700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-UPPER GREEN RIVER BASIN- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...LA BARGE...BIG PINEY... FARSON...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 201 AM MST SUN JAN 2 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND CHILL WARNING. WIND HAS DIMINISHED ACROSS THE UPPER GREEN RIVER BASIN AND TEMPERATURES HAVE REMAINED RELATIVELY WARM ACROSS SWEETWATER COUNTY...THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. BITTER COLD TEMPERATURES REMAIN IN THE UPPER GREEN RIVER BASIN. ALTHOUGH WIND HAS DIMINISHED...TEMPERATURES OF 20 TO 25 BELOW ZERO WILL PERSIST INTO THE MORNING HOURS. TEMPERATURES BETWEEN ZERO AND 10 ABOVE ZERO WITH STRONG WINDS WILL KEEP WIND CHILLS AROUND 15 TO 25 BELOW ZERO IN SWEETWATER AND SOUTHEAST FREMONT COUNTIES THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Jan 1, 2:01 AM MST, 12 hours 26 minutes earlier.
Area forecast discussion, Jan 1, 2:01 AM MST, 12 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 201 AM MST SAT JAN 1 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT THE WIND CHILL ADVISORY IS IN EFFECT FOR SWEETWATER COUNTY AND THE GREEN MTNS THROUGH NOON TODAY WITH ON GOING WEST SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH COMBINING WITH LOW TEMPS EARLY THIS MORNING OF 10 TO 20 BELOW PRODUCING BITTER COLD WIND CHILLS OF 30 TO 40 BELOW IN SWEETWATER COUNTY AND IN THE GREEN MOUNTAINS INCLUDING RKS AND JEFFREY CITY. WIND CHILLS ARE ALREADY MINUS 28 AT RKS. IN THE MEANTIME OUT WEST THE FIRST TRACES OF LIGHT RETURNS ARE SHOWING UP ON PIH RADAR OVER EASTERN IDAHO AHEAD OF A SHORTWAVE RIDING SOUTHEAST ON THE BACKSIDE OF THE MAIN TROUGH. HAVE INCREASED POPS TO CHC CATEGORY MAINLY OVER THE JACKSON VALLEY...THE TETONS AND GROS VENTRE RANGE FOR THIS MORNING. WILL REMOVE MENTION OF PATCHY FOG FOR THIS MORNING WITH -22C AIR STILL ALOFT AND TEMP/DEW POINT SPREAD TOO WIDE. WITH THESE COLD TEMPS...EVEN PATCHY DENSE FOG IS NOT LIKELY. THEN A CLIPPER TYPE SYSTEM TRACKS ACROSS THE AREA IN THE UPPER NW FLOW BY MONDAY MORNING. OUT AHEAD OF THIS SYSTEM SOME WEAK ISENTROPIC UPGLIDE WILL GRAZE THE FAR NORTHERN PORTION OF THE CWA. THERE WILL BE ENOUGH PVA AHEAD OF THIS MOISTURE STARVED SYSTEM TO PRODUCE A CHANCE OF LIGHT SNOW OVER THE NORTHERN AND WESTERN MTNS SUNDAY AND SUNDAY NIGHT. THERE SHOULD BE TOO MANY CLOUDS FROM THIS WEATHER FEATURE TO ALLOW MUCH FOG FORMATION IN MOST AREAS. THE GRADIENT AHEAD OF THIS APPROACHING CLIPPER WILL STRENGTHEN ENOUGH FOR 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH FROM THE GREEN MTNS TO CPR FROM ABOUT 09Z THROUGH 19Z SUNDAY RESULTING IN CONSIDERABLE BLOWING SNOW. THE SURFACE PRESSURE GRADIENT FROM GCC TO RKS WILL BE ABOUT 15MB DURING THIS TIME FRAME. 4 H7 ISOHYPES FOR EVERY THREE UNITS ARE INDICATED AS WELL. HILITES WILL LIKELY BE NEEDED FOR THIS EVENT. WILL LEAVE PATCHY FOG IN THE FORECAST FOR THE CENTRAL AND WESTERN BASINS FOR LATE SATURDAY NIGHT AND SUNDAY MORNING WITH THE INVERSION IN PLACE AND FRESH SNOW COVER. THIS WILL NOT BE A CLASSIC SET FOR FOG WITH THE LACK OF A VERY DRY AIRMASS JUST ABOVE THE INVERSION SO THE FOG WILL NOT BE WIDESPREAD. THERE SHOULD BE TOO MANY CLOUDS FROM SUNDAY NIGHTS WEATHER FEATURE TO ALLOW FOR MUCH FOG FORMATION IN MOST AREAS. PATCHY FOG LOOKS LIKELY FOR LATE MONDAY NIGHT IN THE BASINS AND VALLEYS. AS FOR TEMPERATURES...THIS MORNING SHOULD FEATURE THE COLDEST AIRMASS OF THE SEASON SO FAR WITH PROTECTED AREAS IN THE BASINS EAST OF THE DIVIDE FALLING TO 20 TO 25 BELOW ZERO AND SOME OF THE WESTERN VALLEYS AND BASINS REACHING 30 TO 35 BELOW. EVEN COLDER TEMPS MAY BE REALIZED SUNDAY MORNING IN THE WESTERN VALLEYS AND BASINS SUNDAY MORNING WITH LESS CLOUDS AROUND BEFORE CLOUDS THICKEN AHEAD OF THE CLIPPER. WILL GO MUCH BELOW GUIDANCE FOR TEMPS...ESPECIALLY FOR MAX TEMPS IN THE BASINS AND VALLEYS WITH INVERSIONS AND SNOW COVER IN PLACE. .LONG TERM...TUESDAY THROUGH SATURDAY NORTHWEST FLOW IS EXPECTED TO DOMINATE ACROSS THE FORECAST AREA THROUGH MOST OF THE EXTENDED. WEAK DISTURBANCES IN THIS FLOW WILL MAINLY GIVE THE NORTHWEST AND NORTHERN MOUNTAINS SHOT AT SOME SNOW SHOWERS FROM TIME TO TIME. CURRENTLY IT APPEARS ONE OF THESE DISTURBANCES WILL MOVE ACROSS THE AREA TUESDAY/TUESDAY NIGHT...BUT BEYOND THAT IT IS HARD TO PINPOINT TIMING OF THESE DISTURBANCES. MEDIUM RANGE MODELS ARE HAVING DIFFICULTY WITH THE EVOLUTION OF A POSSIBLE UPPER LOW/TROUGH ACROSS THE AREA NEXT WEEKEND. THE 00Z GEM...GFS...AND UKMET HAVE A REX BLOCK DEVELOPING OFF THE WEST COAST WEDNESDAY AND THURSDAY...WHILE THE ECMWF DOES NOT...ALLOWING A TROUGH TO PUSH ACROSS THE EASTERN PACIFIC INTO THE WEST COAST FRIDAY...AND THEN EASTWARD INTO NORTHERN GREAT BASIN/INTERMOUNTAIN WEST FRIDAY NIGHT AND SATURDAY. THE 00Z GFS HAS THE SYSTEM RIDING UP AND OVER THIS REX BLOCK AFFECTING BRITISH COLUMBIA FRIDAY NIGHT/SATURDAY...POSSIBLY PUSHING SOUTHEAST INTO THE NORTHERN ROCKIES LATE NEXT WEEKEND. THROUGH AT LEAST FRIDAY...SURFACE FEATURES WILL REMAIN RELATIVELY UNCHANGED WITH GENERAL SURFACE HIGH ACROSS THE INTERMOUNTAIN WEST INTO THE FOUR CORNERS REGION...AND LOW PRESSURE ACROSS THE PLAINS. THIS WILL RESULT IN A GENERAL WEST TO SOUTHWEST SURFACE WINDS ACROSS THE FORECAST AREA...WITH BREEZY TO WINDY CONDITIONS IN THE USUAL FAVORED AREAS. EXCEPT FOR SLIGHTLY COOLER 700MB TEMPS EXPECTED TUESDAY NIGHT/WEDNESDAY IN WAKE OF THE SYSTEM TUESDAY/TUESDAY NIGHT...700MB TEMPS ARE PROJECTED TO WARM TO -5 TO 0 DEG CELSIUS BY THURSDAY AND FRIDAY. NO SIGNIFICANT SURFACE FRONTS ARE EXPECTED TUESDAY THROUGH FRIDAY. A COLD FRONT IS POSSIBLE NEXT WEEKEND...BUT NOT A CERTAINTY DUE TO SIGNIFICANT MODEL DIFFERENCES IN TIMING AND LOCATION OF SYSTEM DESCRIBED IN THE PREVIOUS PARAGRAPH. ARCTIC AIR MASS ALREADY IN PLACE IN THE SHORT TERM...PLUS SIGNIFICANT SNOW ACROSS THE AREA SHOULD KEEP VALLEYS AND BASINS QUITE COLD...AND PROBABLY BELOW MEX MOS GUIDANCE. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE AREA TODAY AND TONIGHT. AREAS OF MVFR WITH LOCAL IFR CONDITIONS AND MOUNTAIN OBSCURATIONS WILL CONTINUE TO PUSH SOUTH AHEAD OF A WEAK UPPER LEVEL DISTURBANCE ACROSS THE WEST OR VCNTY AND WEST OF A KJAC-KRKS LINE THROUGH 16Z. LOW VFR CIGS AND LOCAL MVFR CONDITIONS IN -SN WILL PERSIST VCNTY KJAC AFTERWARDS. A LEE SIDE SURFACE TROUGH WILL STRENGTHEN EAST OF THE DIVIDE TODAY AND TONIGHT WITH AREAS OF MVFR/LOCAL IFR VSBYS IN BLSN DEVELOPING THIS MORNING ALONG KRKS-KCPR ROUTES AS SOUTHWEST WIND INCREASES TO BTWN 20-30KTS. THESE CONDITIONS IN BLSN ARE EXPECTED TO PERSIST OR DETERIORATE THROUGH TONIGHT. && .FIRE WEATHER... WEST SOUTHWEST WINDS OF 15 TO 30 MPH COMBINED WITH 10 TO 20 BELOW TEMPERATURES THIS MORNING WILL PRODUCE DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO FROM SWEETWATER COUNTY TO CASPER. LOW TEMPERATURES THIS MORNING WILL BE THE COLDEST THIS SEASON IN MANY AREAS WITH TEMPERATURES BETWEEN 20 AND 25 BELOW IN MANY PROTECTED AREAS IN THE CENTRAL BASINS THIS MORNING ALONG WITH 30 TO 35 BELOW READINGS IN SOME OF THE WESTERN BASINS AND VALLEYS. SOME LIGHT SNOW MAY OCCUR IN ZONE 415 THIS MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS...AS A WEAK WEATHER DISTURBANCE TRACKS SOUTHEAST ACROSS THE AREA THIS MORNING. SATURDAY NIGHT AND SUNDAY MORNING WILL LIKELY BE EVEN COLDER IN THE PROTECTED AREAS OF WESTERN WY. STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH AHEAD OF AN APPROACHING ALBERTA CLIPPER TYPE SYSTEM WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW FROM THE RED DESERT TO CPR LATE SATURDAY NIGHT AND SUNDAY MORNING. THIS SAME WEATHER FEATURE WILL PRODUCE SOME LIGHT SNOW OVER THE WESTERN AND NORTHERN MOUNTAINS SUNDAY AND SUNDAY NIGHT. PATCHY FOG WILL LIKELY OCCUR ACROSS THE WESTERN AND CENTRAL BASINS AND VALLEYS LATE SATURDAY NIGHT AND SUNDAY MORNING AS A TEMPERATURE INVERSION BECOMES ESTABLISHED. PATCHY FOG ALSO LOOKS LIKELY IN THE BASINS AND VALLEYS LATE MONDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON MST TODAY WYZ019-028>030. && SHORT TERM...LIPSON LONG TERM...WM AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Jan 1, 4:00 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST SAT JAN 1 2011 WYZ001>020-022>030-021300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING FOR SWEETWATER COUNTY AS WELL AS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THROUGH NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT DANGEROUSLY COLD WIND CHILLS ARE EXPECTED THROUGH NOON TODAY ACROSS SWEETWATER COUNTY AS WELL AS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. WEST SOUTHWEST WINDS OF 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES OF 5 TO 15 BELOW ZERO TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF SIGNIFICANT BLOWING SNOW...REDUCING THE VISIBILITY TO LESS THAN A QUARTER OF MILE...ARE LIKELY FROM THE RED DESERT TO CASPER LATE SATURDAY NIGHT THROUGH SUNDAY MORNING...ALONG WITH BITTER COLD WIND CHILLS AS SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH DEVELOP. PATCHY FOG IS EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING IN THE VALLEYS AND BASINS POSSIBLY REDUCING THE VISIBILITY TO ONE HALF OF A MILE OR LESS. THE FOG WILL LIKELY RETURN EARLY TUESDAY MORNING ACROSS THE CENTRAL AND WESTERN BASINS AND VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 10:04 PM MST | Wind Chill Warning | RIW | Fremont, Natrona, Sweetwater | 14 hr |
Nearby
Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.